Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 6, 2008, 6:19 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 6:19 AM MST (13:19 UTC)
- Expired
- Feb 6, 2008, 10:36 AM MST
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 061319 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 619 AM MST WED FEB 6 2008 ...HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND RATTLESNAKE RANGE THIS MORNING...THEN VERY WINDY WEATHER POSSIBLE OVER PARTS OF WYOMING AGAIN THURSDAY AND THURSDAY NIGHT... .VERY STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE MORNING ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...BUT ARE EXPECTED TO TAPER OFF BY MIDDAY. HOWEVER...STRONG WIND SPEEDS ARE POSSIBLE OVER THE ABSAROKA MOUNTAINS AS WELL AS PARTS OF SOUTH CENTRAL WYOMING AGAIN THURSDAY AND THURSDAY NIGHT. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY AND WINDS ALOFT WILL BE ON THE INCREASE. THIS WILL LEAD TO INCREASE SURFACE WIND SPEEDS IN THESE AREAS WITH WIND GUSTS FROM 60 TO 75 MPH. WYZ019-061900- /O.NEW.KRIW.HW.W.0007.080206T1319Z-080206T1800Z/ /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 619 AM MST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. STRONG SOUTHWEST WINDS SUSTAINED BETWEEN 35 AND 50 MPH...WITH GUSTS UP TO 70 MPH ARE EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF HOURS...BEFORE GRADUALLY WEAKENING BY LATE MORNING. THE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY 287 FROM SWEETWATER STATION TO MUDDY GAP...WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. WINDS ARE AGAIN EXPECTED TO INCREASE THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY AGAIN WITH GUSTS AROUND 70 MPH...AND A HIGH WIND WATCH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM FRIDAY. ONCE AGAIN...A HIGH WIND WARNING IS EFFECT UNTIL 11 AM. $$ WYZ002-061900- /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ ABSAROKA MOUNTAINS- 619 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ARE LIKELY WITH GUSTS AROUND 80 MPH. THIS INCLUDES THE CHIEF JOSEPH HIGHWAY AND AREAS WEST OF CLARK. THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY 296 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ020-061900- /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 619 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY WITH GUSTS AROUND 65 MPH. THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...AND HIGHWAY 220 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ028>030-061900- /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 619 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. WIND SPEEDS ARE FORECAST TO INCREASE ACROSS MUCH OF SWEETWATER COUNTY THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY WITH GUSTS AROUND 65 MPH. THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG INTERSTATE 80...HIGHWAY 430...AND OTHER COUNTY ROADS...WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
1 follow-up statement
000 WWUS75 KRIW 061736 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1036 AM MST WED FEB 6 2008 ...VERY WINDY WEATHER POSSIBLE OVER PARTS OF WYOMING THURSDAY AND THURSDAY NIGHT... .STRONG WIND SPEEDS ARE POSSIBLE OVER THE ABSAROKA MOUNTAINS AS WELL AS PARTS OF SOUTH CENTRAL WYOMING THURSDAY AND THURSDAY NIGHT. THE PRESSURE GRADIENT WILL TIGHTEN THURSDAY AND WINDS ALOFT WILL BE ON THE INCREASE. THIS WILL LEAD TO INCREASE SURFACE WIND SPEEDS IN THESE AREAS WITH WIND GUSTS FROM 60 TO 75 MPH. WYZ019-070500- /O.CAN.KRIW.HW.W.0007.000000T0000Z-080206T1800Z/ /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1036 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY THROUGH LATE THURSDAY NIGHT. WINDS ARE AGAIN EXPECTED TO INCREASE THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY AGAIN WITH GUSTS AROUND 70 MPH...AND A HIGH WIND WATCH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM FRIDAY. THE WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY 287 FROM SWEETWATER STATION TO MUDDY GAP...WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ002-070500- /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ ABSAROKA MOUNTAINS- 1036 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ARE LIKELY WITH GUSTS AROUND 80 MPH. THIS INCLUDES THE CHIEF JOSEPH HIGHWAY AND AREAS WEST OF CLARK. THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG HIGHWAY 296 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ020-070500- /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1036 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. WIND SPEEDS ARE FORECAST TO INCREASE THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY WITH GUSTS AROUND 65 MPH. THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG INTERSTATE 25...HIGHWAY 20 26 WEST OF CASPER...AND HIGHWAY 220 WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ028>030-070500- /O.CON.KRIW.HW.A.0005.080207T1200Z-080208T1200Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1036 AM MST WED FEB 6 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. WIND SPEEDS ARE FORECAST TO INCREASE ACROSS MUCH OF SWEETWATER COUNTY THURSDAY AND CONTINUE THROUGH THURSDAY NIGHT. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH ARE LIKELY WITH GUSTS AROUND 65 MPH. THE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS. MOTORISTS TRAVELLING ALONG INTERSTATE 80...HIGHWAY 430...AND OTHER COUNTY ROADS...WILL BE PARTICULARLY SUSCEPTIBLE TO STRONG WINDS. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 6, 3:11 AM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 6, 3:11 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 311 AM MST WED FEB 6 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT SNOW HAS BEGUN ONCE AGAIN IN FAR WESTERN WYOMING. A SOLID AREA OF SNOWFALL IS INDICATED OVER EASTERN IDAHO AND HAS SPREAD EAST INTO JAC. THE TROUGH AXIS OF THE PACIFIC STORM SYSTEM THAT IS RESPONSIBLE FOR THIS SNOW EVENT IS NOW ALONG THE OREGON IDAHO BORDER. THIS SYSTEM SHOULD BE A QUICK MOVER. AT THE RATE THIS SYSTEM IS MOVING EAST...THE TROUGH AXIS SHOULD CLEAR WESTERN WY BY 19Z THIS AFTERNOON. WE SHOULD SEE LOW END ADVISORY AMOUNTS WITH THIS SYSTEM IN FAR WESTERN WY CONSIDERING THE SPEED OF THIS SYSTEM. ONLY ISENTROPIC DOWN GLIDE WILL BE ASSOCIATED WITH THIS SYSTEM BUT LEFT FRONT JET MAX DYNAMICS FROM THE 155 KNOT JET WILL COME INTO PLAY FOR A QUICK BURST OF SNOW MAINLY LATER THIS MORNING. THE ASSOCIATED PACIFIC COLD FRONT WILL SWING ACROSS THE STATE TODAY AND SPREAD SCATTERED SNOW SHOWERS ACROSS THE DIVIDE TO THE EAST. AROUND 1 TO 2 INCHES OF SNOWFALL WILL LIKELY FALL ACROSS JOHNSON AND NATRONA COUNTY THIS AFTERNOON WHERE MORE ABUNDANT MOISTURE WILL BE FOUND. THEN OUR ATTENTION QUICKLY SHIFTS TO THE NEXT UPSTREAM STORM SYSTEM WHICH IS NOW BECOMING STRETCHED INTO A SHEARED VORT LOBE BY THE STRONG UPSTREAM JET MAX AT AROUND 160W. THIS PACIFIC STORM SYSTEM WILL RACE EAST TOWARD WYOMING TONIGHT. ISENTROPIC LIFT AHEAD OF THIS SYSTEM WILL INITIATE HEAVIER SNOWFALL AFTER MIDNIGHT TONIGHT IN THE FAR WEST. SEEDER FEEDER ACTION WILL HELP INTENSIFY THE SNOWFALL INTENSITY BEFORE MUCH OF THE ATMOSPHERE BECOMES SATURATED BELOW 400MB THU. WILL BE HOISTING A WINTER STORM WATCH FOR FAR WESTERN WY WHICH WILL BE VALID FROM 06Z TONIGHT THROUGH 21Z THU FOR 12 TO 18 INCHES OF SNOWFALL FOR THE FAR WESTERN MOUNTAINS DURING THIS TIME FRAME WITH 6 TO 12 INCHES IN THE WESTERN VALLEYS. A FAST NORTHWEST FLOW WILL ENSUE TODAY AND CONTINUE THROUGH SATURDAY MORNING WHICH WILL ENHANCE THE FAVORABLE NORTHWESTERLY UPSLOPE FLOW FOR THIS REGION AS WELL. WITH THE INFLUENCE OF THE STRONG JET OVERHEAD...THIS SNOW EVENT WILL FEATURE CONSIDERABLE BLOWING AND DRIFTING SNOW. LATER SHIFTS MAY ALSO WANT TO CONSIDER A SNOW ADVISORY FOR THE BIG HORN MTNS FOR THURSDAY. ADVISORY AMOUNTS ARE ALREADY INDICATED IN THE GRIDS FOR THAT AREA AS THERE SHOULD BE ENOUGH LEFT OVER DEEP MOISTURE FOR THAT TO OCCUR. THE ASSOCIATED COLD FRONT WILL SWEEP SOUTHEAST THURSDAY NIGHT FOR SCATTERED SNOW SHOWERS EAST OF THE DIVIDE. WE WILL BE UNDERNEATH THE RIGHT FRONT QUAD OF THE 165 KNOT JET THURSDAY. THE 700MB FLOW WILL INCREASE OUT OF THE WEST TO 60 KNOTS. MODELS ARE INDICATING A SURFACE PRESSURE GRADIENT BETWEEN RKS AND GCC TO BE 12MB THURSDAY. THERE IS AN INDICATION OF A MOUNTAIN WAVE SIGNATURE ACROSS THE ABSAROKA MTNS. ALL THIS SPELLS A CONTINUATION OF THE HIGH WIND WATCH CURRENTLY IN EFFECT FOR THE SOUTHERN WIND CORRIDOR AS WELL AS THE ABSAROKA MOUNTAINS FOR THURSDAY AND THURSDAY NIGHT WITH A MOUNTAIN TOP INVERSION APPARENT FOR THAT AREA AS WELL THURSDAY MORNING BEFORE THE ATMOSPHERE DESTABILIZES. HAVE ALSO INCLUDED WESTERN SWEETWATER COUNTY IN THE HIGH WIND WATCH AREA. LATER SHIFTS WILL NEED TO SEE IF THE CODY FOOTHILLS NEED TO BE INCLUDED IN THE HIGH WIND WATCH IF A MOUNTAIN WAVE CONTINUES TO BE MORE APPARENT. THERE ARE NOW INDICATIONS THAT THIS WIND EVENT WILL COME BACK TO LIFE ON FRIDAY AGAIN ONCE THE ATMOSPHERE STABILIZES ONCE AGAIN WITH ANOTHER MOUNTAIN TOP INVERSION SIGNATURE NEAR CODY DURING WHICH TIME THE H7 WEST WINDS STRENGTHEN TO 70 KNOTS FRIDAY. WE WILL AGAIN BE UNDERNEATH THE RIGHT FRONT QUAD OF A 160 KNOT JET FRIDAY. THE SFC PRESSURE GRADIENT BETWEEN RKS AND GCC WILL BE 13MB. LIGHT SNOWFALL WILL CONTINUE THURSDAY NIGHT IN THE WEST WITH AN INCREASE IN SNOWFALL EXPECTED AGAIN IN WESTERN WY FRIDAY AS ANOTHER PIECE OF ENERGY RACES SOUTHEAST IN THE FAST NW FLOW WITH ANOTHER AREA OF ASSOCIATED ISENTROPIC LIFT ENHANCING THE SNOWFALL THERE FRIDAY. LIGHT SNOWFALL WILL CONTINUE IN THE WEST FRIDAY NIGHT WITH THE CONTINUATION OF THE FAVORABLE NORTHWESTERLY UPSLOPE FLOW. .LONG TERM...SATURDAY THROUGH WEDNESDAY A FLAT RIDGE WILL BUILD INTO THE AREA SATURDAY...AS THE MAIN LONGWAVE TROUGH SHIFTS EAST INTO THE GREAT LAKES. MEDIUM RANGE MODELS CONSISTENT IN HAVING AN ARCTIC AIRMASS SKIRT THE AREA SATURDAY...AS A 1040 MB HIGH PUSHES SE OUT OF CANADA INTO EASTERN MONTANA/DAKOTAS. THIS WILL PLAY HAVOC WITH TEMPERATURES ACROSS THE NORTHEASTERN SECTIONS OF THE FORECAST AREA. THERE COULD BE SOME LIGHT SNOW SATURDAY OVER THE BIGHORN MTS AND ADJACENT LOWER ELEVATIONS OF JOHNSON COUNTY DUE TO THIS COLD FRONT. SATURDAY NIGHT AND SUNDAY...A MOSTLY ZONAL FLOW IS EXPECTED...WITH SOME LIGHT SNOW EXPECTED ACROSS THE WEST...MAINLY OVER THE MOUNTAINS. A LEE TROUGH IS EXPECTED TO DEVELOP AT THE SAME TIME WHICH WILL HELP MAKE THE WIND CORRIDOR BREEZY TO LOCALLY WINDY SUNDAY. NORTHWEST FLOW WILL THEN DEVELOP FOR SUNDAY NIGHT THROUGH MONDAY...WITH A WEAK DISTURBANCE MOVING ACROSS MONTANA INTO THE NORTHERN/CENTRAL PLAINS. MOST OF THE ENERGY SHOULD REMAIN NORTH AND EAST OF THE AREA...BUT STILL COULD SKIRT THE NORTHEASTERN SECTIONS OF THE AREA. IN ADDITION...THIS FLOW AND ADEQUATE MOISTURE WILL FAVOR SOME LIGHT SNOW ACROSS THE NORTHWEST MTS. THEN THE EMPHASIS SHIFTS TO A DECENT TROUGH PUSHING INTO THE PACIFIC NORTHWEST ON TUESDAY. MEDIUM RANGE MODELS HAVE SLOWED THIS TROUGH A BIT FROM YESTERDAYS 00Z RUNS AND HAVE LOWERED POPS FOR TUESDAY...BUT AS THE FLOW BACKS TO THE WEST EXPECT SOME OROGRAPHIC SNOW TO BEGIN TUESDAY. THE MAIN IMPACT WITH THIS SYSTEM WILL BE TUESDAY NIGHT...WEDNESDAY AND BEYOND. LOOKS LIKE THE PRECIPITATION...WILL SPILL EAST OF THE DIVIDE ON WEDNESDAY...AS THE ASSOCIATED COLD FRONT PUSHES ACROSS THE AREA. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SEASONAL TO SLIGHTLY ABOVE AVERAGE...WHICH HAS NOT BEEN SEEN MUCH SO FAR THIS WINTER. && .AVIATION... SURFACE WINDS WILL INCREASE ACROSS WESTERN AND CENTRAL WYOMING TODAY THROUGH THURSDAY MORNING WITH POTENTIAL HIGH WINDS ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. SNOW WILL MOVE INTO THE WEST WITH LOW STRATUS CEILINGS AND LOW VISIBILITY DEVELOPING MOUNTAIN OBSCURATION THROUGH THE MORNING BECOMING MORE WIDESPREAD THROUGH THE DAY WITH AREAS OF IFR TO LIFR CONDITIONS INCREASING ACROSS THE WESTERN MOUNTAINS AND SPREADING EAST ACROSS SOUTHERN AND EASTERN WYOMING. && .FIRE WEATHER... 6 TO 10 INCHES OF SNOWFALL IS EXPECTED IN WESTERN WYOMING TODAY ALONG WITH 3 TO 5 INCHES IN THE WESTERN VALLEYS. ANOTHER MORE POWERFUL PACIFIC SNOWSTORM IS EXPECTED TONIGHT AND THURSDAY ACROSS WESTERN WYOMING WHICH MAY PRODUCE 12 TO 18 INCHES OF SNOWFALL IN THE FAR WESTERN WYOMING MOUNTAINS DURING THIS TIME FRAME ALONG WITH 6 TO 12 INCHES IN THE WESTERN VALLEYS. 6 TO 10 INCHES OF SNOW IS EXPECTED IN THE BIG HORN MTNS THURSDAY. STRONG WEST SOUTHWEST WINDS ARE EXPECTED FROM ROCK SPRINGS TO CASPER AS WELL AS ACROSS THE EAST SLOPE OF THE CONTINENTAL DIVIDE THURSDAY THROUGH FRIDAY NIGHT. 40 MPH WINDS WITH GUSTS TO 65 MPH MAY OCCUR THURSDAY AND THURSDAY NIGHT IN THESE AREAS ALONG WITH 50 MPH WINDS AND GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. THE ATMOSPHERE WILL BECOME RATHER UNSTABLE TODAY AND AGAIN ON THURSDAY WHEN PACIFIC COLD FRONTS TRACKING ACROSS THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR WYZ002-019-020-028>030. SNOW ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR WYZ001-012-013- 023-024. WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR WYZ001-012-013-023-024. && SHORT TERM...LIPSON LONG TERM...WM AVIATION...C.BAKER FIRE WEATHER...LIPSON
Hazardous weather outlook, Feb 6, 5:00 AM MST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST WED FEB 6 2008 WYZ001>020-022>030-071200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST WED FEB 6 2008 ...SNOW ADVISORY FOR PARTS OF FAR WEST WYOMING UNTIL 2 PM THIS AFTERNOON... ...WINTER STORM WATCH FOR PORTIONS OF WESTERN WYOMING FROM MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON... ...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND PARTS OF SOUTH CENTRAL WYOMING THURSDAY THROUGH THURSDAY NIGHT... .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM IS EXPECTED TO IMPACT WESTERN WYOMING TODAY. SNOWFALL WILL CONTINUE ACROSS WESTERN WYOMING TODAY AND WILL BE HEAVY AT TIMES. EXPECT A SNOWFALL TOTAL OF 6 TO 10 INCHES IN THE WESTERN MOUNTAINS BY 2 PM THIS AFTERNOON ALONG WITH 2 TO 5 INCHES IN THE WESTERN VALLEYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER PACIFIC WEATHER SYSTEM IS EXPECTED TO IMPACT WESTERN WYOMING LATE TONIGHT INTO THURSDAY WITH MORE SNOW IN WESTERN WYOMING. EXPECT 12 TO 18 INCHES OF SNOWFALL IN THE WESTERN MOUNTAINS FROM THIS NEXT SNOWFALL EVENT AND 6 TO 12 INCHES IN THE WESTERN VALLEYS. VERY STRONG WINDS ARE POSSIBLE ACROSS THE ABSAROKA MOUNTAINS THURSDAY AND THURSDAY NIGHT. WIND SPEEDS OF 40 TO 50 MPH WITH GUST TO 75 MPH ARE POSSIBLE. STRONG WINDS ARE POSSIBLE IN NATRONA COUNTY...SOUTHERN FREMONT COUNTY...AND SWEETWATER COUNTY THURSDAY AND THURSDAY NIGHT. WIND SPEEDS WILL BE 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. STRONG WINDS MAY OCCUR AGAIN IN THESE AREAS ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS. THANK YOU VERY MUCH. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:54 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Park, Sublette, Teton | 13 hr |
| Feb 6, 4:25 PM MST | Snow Advisory | RIW | Big Horn, Fremont, Johnson, Natrona, Park, Teton and 1 more | 32 hr |
| Feb 6, 4:25 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Sweetwater, Teton | 33 hr |
| Feb 6, 4:33 PM MST | High Wind Warning | RIW | Fremont, Hot Springs, Natrona, Park, Sublette, Sweetwater | 64 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.